MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2860
Medical Device Problem Codes Difficult to Advance (2920); Physical Property Issue (3008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00687, 3005168196-2018-00689, 3005168196-2018-00690, 3005168196-2018-00691, 3005168196-2018-00692.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery using ruby coils, pod packing coils (podj¿s) and a lantern delivery microcatheter (lantern).During the procedure, while attempting to place the first ruby coil in the target vessel using a lantern, the physician determined that the coil was oversized and decided to remove it; however, the ruby coil pusher assembly was accidentally kinked while re-sheathing the ruby coil.The physician then had difficulty advancing the second ruby coil through the lantern, and mentioned that the ruby coil felt gritty and therefore it was removed.It was also reported that there was a lot of blood in the coil¿s introducer sheath.The physician then successfully deployed and detached the third ruby coil.While attempting to advance the fourth ruby coil through the lantern, the ruby coil felt gritty and a lot of blood was also noticed in the coil's introducer sheath; therefore, it was removed.Thereafter, the physician successfully deployed and detached the fifth, sixth and seventh coil in the target vessel.While attempting to advance the eighth and ninth coils (podj¿s) through the lantern, the physician experienced resistance and the coils would not advance; therefore, they were both removed.At this point, it was suspected that the lantern had a kink; therefore, the lantern was removed.Upon removal of the lantern, the kink was confirmed.The procedure was completed using a new lantern, additional ruby coils and pod packing coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7396514
Report Number3005168196-2018-00688
Device Sequence Number35747
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/19/2025
Device Catalogue NumberRBY2C2860
Device Lot NumberF77812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR